Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Hair Loss Common From Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Hair Loss and HIV?

Hi Dr. Young,I'm wondering if hair loss is a common symptom of ongoing HIV infection? I have been losing a lot of hair recently (much more than usual), and my scalp seems crusty and sensitive. When I scratch my scalp, there is always crust...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post and words.Hair loss is not a commonly reported side effect of HIV medications, save for known issues with the now-old protease inhibitor, indinavir (Crixivan). It's also not thought to be associated with HIV, as far as I... Read more »

Hair loss

Hi Dr.Judith, Does HIV itself cause hair loss? Thank you.... Read more »

Early Pubic Hair Loss

Dear Doctors,Is hair loss likely to occur early in HIV infection? Like during/straight after ARS?... Read more »
Articles
U.S. Centers for Disease Control and Prevention

Bone Loss More Common in HIV

People with HIV are at a greater risk of bone disease, a new study shows, though it is unclear why. Nonetheless, the findings emphasize the need to apply strategies that prevent bone demineralization and to closely monitor bone mass density in this... Read more »
Canadian AIDS Treatment Information Exchange

Hair Loss

Hair loss (alopecia) is a common experience, particularly in men as they age. When hair loss is new, rapid or severe, it is considered abnormal. There are many medical treatments that can cause disturbing hair loss, including cancer drugs and some... Read more »
San Francisco AIDS Foundation

Bone Loss Common, Screening Advised

Several recent studies looked at low bone mineral density among people with HIV. At AIDS 2010 (abstract THPDB104), ICAAC 2010 (abstract H-226), and in the November 27, 2010, issue of AIDS , Anna Bonjoch from University Hospital German Trias in... Read more »
TheBody.com

Bone Disease and HIV/AIDS: More Common Than You Think -- This Month in HIV

Table of Contents Introduction Figuring Out Bone Disease Prevalence in the HIV-Positive Population Defining Low Bone Mineral Density Causes of Low Bone Density or Osteoporosis in HIV-Positive People Screening for Bone Disease Debate: DXA... Read more »
Connect With Others

hair loss

Posted by mistake1, 1 Reply
does anyone know if hair loss is an hiv symptom and itchy skin also?
Read more »

Chronic Telogen effluvium (hair loss) - Help

Posted by smilek, 1 Reply
I've been diagnosed with HIV since 1992. I've been on numerous treatments although I'm currently on Norvir, Truvada and Prezista. For the past 5-6 years I have been going through a chronic hair loss, Telogen effluvium (thinning of the scalp). It... Read more »

Loss of Pubic Hair

Posted by Anonymous, 1 Reply
Is loss of pubic hair a symptom of ARS/HIV? Does anybody know?

Read more »

Hair loss

Posted by Anonymous, 3 Replies
Has anyone experienced profound hair loss while one medication?It's just one more of the horrific physical side effects I am going through.

Read more »